Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Hallucinations from taking tamiflu - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   My nephew is having hallucinations from taking tamiflu - is there something we can do to counteract the hallucinations?
Doctor :   Hi,
Doctor :   User :  
User :   nephew is having halucinations from taking tamiflu, the hospital said we need to bring him to the ER
Doctor :   yes,
User :   They're the ones who gave him tamiflu
User :   we dont want to spend another 6 hours and 1300$ just for them to say nothing
Doctor :   hallucinations can be one of serious side effects of oseltamivir
User :   what can we don to counteract the hallucinations
User :   yes
User :   anything to handle that?
User :   what can we do to help that?
User :   he has stopped taking it
Doctor :   its a Central nervous system involving side effect, the drug has to be stopped if it is confirmed by physical examination
User :   ok,
User :   well, we have stopped the drug
User :   that is not an option
User :   what can we do about the hallucinations?
User :   we're not taking him to the ER for them to say' stop taking it'
Doctor :   well stopping the medicine will surely help , but he has to be put on substitute antiviral for the reason he was on tamiflu
User :   yes,, we understand that
User :   what to do about the hallucinations
User :   cold bath?
User :   6 pack of beer?
Doctor :   he needs detailed CNS examination as the hallucination can also be associated with other undesired side effects also
User :   icecream?
User :   listen Dwe just spent a ton of money we dont have at the ER, for we have no insurance. Is there anything outside of going back to the ER again we can do?
Doctor :   Yes, Beer will help but i do not think its a ethical advice i can give being a doctor that too on a chat without having a look on the patient
Doctor :   any kind of sedation will help but to what extent depends on the severity of the hallucination
User :   yes
User :   hallucinations come and go, he's alert now
Doctor :   I am sorry i cant even prescribe the sedative " H "drugs online
Doctor :   fine , they are self limiting but for time being relief sedation would be a choice
User :   yes
User :   maybe we'll give him some wine/sprite mix to help calm him
Doctor :   ,
Doctor :   Is there anything i can help you with ?
User :   thanks for your input
Doctor :   You are welcome
User :   your recommendation is to calm him down in some manner
Doctor :   And I am sorry again as i could not prescribe schedule H drugs online. i could be of a guiding help
Doctor :   yes, you got it right
User :   thank you
Doctor :   You are welcome
Doctor :   thanks for consulting me , kindly provide your feedback
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor